Alert archive / Virginia / Frost Advisories in 2011
Frost Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 5, 2011, 4:04 AM EDT for 7 counties in Virginia; 6 counties in Tennessee. It took effect at Apr 6, 2011, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 4:04 AM EDT (08:04 UTC)
- In effect from
- Apr 6, 2011, 3:00 AM EDT
- Expired
- Apr 6, 2011, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS74 KMRX 050804 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 404 AM EDT TUE APR 5 2011 ...AREAS OF FROST EXPECTED LATE TONIGHT FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE... .CLEARING SKIES AND DECREASING WINDS WILL SET THE STAGE FOR SOME COOL TEMPERATURES TONIGHT...WITH LOWS DROPPING INTO THE LOWER 30S ACROSS MUCH OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. AREAS OF FROST ARE LIKELY TO DEVELOP BETWEEN 3 AM TO 8 AM EDT... AND COULD DAMAGE ANY TENDER OUTDOOR VEGETATION...SUCH AS FLOWERS OR PLANTS. TNZ015>017-042-044-046-VAZ001-002-005-006-008-051900- /O.NEW.KMRX.FR.Y.0002.110406T0700Z-110406T1200Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 404 AM EDT TUE APR 5 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY FOR MOST OF SOUTHWESTERN VIRGINIA...AND MUCH OF NORTHEAST TENNESSEE. * TEMPERATURE: TEMPERATURES WILL FALL TO LOWER 30S BEFORE DAYBREAK WEDNESDAY...AS SKIES CLEAR AND WINDS BECOME LIGHT AND VARIABLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ TG
2 follow-up statements
601 WWUS74 KMRX 051820 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 220 PM EDT TUE APR 5 2011 ...AREAS OF FROST EXPECTED LATE TONIGHT FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE... .CLEARING SKIES AND DECREASING WINDS WILL SET THE STAGE FOR SOME COOL TEMPERATURES TONIGHT...WITH LOWS DROPPING INTO THE LOWER 30S ACROSS MUCH OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. AREAS OF FROST ARE LIKELY TO DEVELOP BETWEEN 3 AM TO 8 AM EDT... AND COULD DAMAGE ANY TENDER OUTDOOR VEGETATION...SUCH AS FLOWERS OR PLANTS. TNZ015>017-042-044-046-VAZ001-002-005-006-008-060230- /O.CON.KMRX.FR.Y.0002.110406T0700Z-110406T1200Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 220 PM EDT TUE APR 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO LOWER 30S BEFORE DAYBREAK WEDNESDAY...AS SKIES CLEAR AND WINDS BECOME LIGHT AND VARIABLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
441 WWUS74 KMRX 060342 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1142 PM EDT TUE APR 5 2011 ...AREAS OF FROST EXPECTED LATE TONIGHT FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE... .CLEARING SKIES AND DECREASING WINDS WILL SET THE STAGE FOR SOME COOL TEMPERATURES TONIGHT...WITH LOWS DROPPING INTO THE LOWER 30S ACROSS MUCH OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. AREAS OF FROST ARE LIKELY TO DEVELOP BETWEEN 3 AM TO 8 AM EDT... AND COULD DAMAGE ANY TENDER OUTDOOR VEGETATION...SUCH AS FLOWERS OR PLANTS. TNZ015>017-042-044-046-VAZ001-002-005-006-008-061145- /O.CON.KMRX.FR.Y.0002.110406T0700Z-110406T1200Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 1142 PM EDT TUE APR 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO LOWER 30S BEFORE DAYBREAK WEDNESDAY...AS SKIES CLEAR AND WINDS BECOME LIGHT AND VARIABLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 5, 3:52 AM EDT, 12 minutes earlier.
Area forecast discussion, Apr 5, 3:52 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 AM EDT TUE APR 5 2011
.SHORT TERM...(TODAY AND TONIGHT)...COLD FRONT LOCATED ROUGHLY
ALONG A MURPHY NC (RHP) TO GREENEVILLE TN (GCY) TO JUST EAST OF
LONESOME PINE VA (LNP) AT 0730Z. SHOWERS CONTINUE ALONG AND EAST OF
THE FRONT. KEPT POPS A BIT ABOVE MOS NUMBERS FOR TWO REASONS...1)
TO MESH BETTER WITH NEIGHBORING NWS GRIDS FOR EARLY TODAY...AND 2)
EXPECT SPOTTY TO SCATTERED SHOWERS TO DEVELOP AHEAD OF THE 700 TO
500 MB TROUGH AXIS THIS MORNING. 850 MB TEMPS AND SURFACE TEMPS
FALLING BEHIND THE FRONT...BUT BOUNDARY LAYER AND PARTIAL
THICKNESSES MUCH TOO WARM FOR ANY SNOW SHOWERS. MOS HIGHS CLOSE AND
GENERALLY FOLLOWED.
CLEARING SKIES TONIGHT...BUT LINGERING LOW LEVEL (850 MB) RH COULD
KEEP A FEW CLOUDS AROUND NE TN AND SW VA AREAS. OTHERWISE...WINDS
DROP OFF AND MOS LOWS ARE COOL ENOUGH FOR AREAS OF FROST TO DEVELOP
BEFORE DAYBREAK WEDNESDAY. SMOKY MTNS AND NRN MTNS OF EAST TN WILL
DROP BELOW 3O DEGREES...BUT OUR FROST/FREEZE PROGRAM HAS NOT YET
STARTED IN THOSE AREAS. THUS...OPTED TO ISSUE A FROST ADVISORY FOR
TONIGHT FOR SW VA COUNTIES AND MUCH OF NE TN. MOS MINS HAVE COME UP
A GOOD BIT FOR SW NC...SO DID NOT INCLUDE THAT AREA IN MY FROST
ADVISORY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)...QUITE RAPID WARM-UP
IN STORE ON WEDNESDAY AS UPPER TROUGH PULLS OUT AND UPPER RIDGE
BUILDS INTO THE SOUTHERN APPALACHIAN REGION WITH SIGNIFICANT HEIGHT
RISES AS THIS PROCESS UNFOLDS. KEPT SLIGHT CHANCE TO LOW CHANCE POPS
IN FORECAST THROUGH THE WEEKEND AS A SERIES OF WEAK DISTURBANCES
TRANSLATES THROUGH THE AREA. NEXT SIGNIFICANT SYSTEM POISED TO
APPROACH THE REGION EARLY NEXT WEEK...BUT MAJOR TIMING DIFFERENCE
BETWEEN ECMWF AND GFS MODELS PRECLUDE PINPOINTING EXACT TIMING AT
THIS POINT. FOR TEMPS...GENERALLY DID NOT DEVIATE SIGNIFICANTLY FROM
MAV/MEX GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 61 35 70 43 76 / 10 0 0 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 57 35 69 44 73 / 20 0 0 0 10
OAK RIDGE, TN 57 34 69 42 73 / 20 0 0 10 10
TRI CITIES AIRPORT, TN 52 30 68 38 74 / 30 0 0 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: HANCOCK...HAWKINS...NORTHWEST CARTER...NORTHWEST
GREENE...SULLIVAN...WASHINGTON TN.
VA...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
TG/LCMHazardous weather outlook, Apr 4, 5:07 AM EDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 507 AM EDT MON APR 4 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 507 AM EDT MON APR 4 2011 /407 AM CDT MON APR 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOUTH OR SOUTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED TODAY INTO THIS EVENING...AHEAD OF A STRONG COLD FRONT. WIND GUSTS OF 45 TO 65 MPH COULD OCCUR AT TIMES...MAINLY AT AND ABOVE ELEVATIONS OF 3000 FEET. A LINE OF THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE MISSISSIPPI RIVER VALLEY...AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL MOVE EAST ACROSS TENNESSEE...KENTUCKY AND THE GULF COAST STATES... REACHING THE CUMBERLAND PLATEAU AREAS BY LATE AFTERNOON OR EARLY EVENING. STRONG TO SEVERE STORMS SHOULD THEN CONTINUE EASTWARD ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS DURING THE EVENING HOURS...AND POSSIBLY JUST BEYOND MIDNIGHT TONIGHT. DUE TO THE VERY STRONG WINDS AND COLD AIR ALOFT...DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH THESE STORMS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE A CONCERN...MAINLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHERN HALF OF THE TENNESSEE VALLEY. SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL IN EXCESS OF TWO INCHES...WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. THIS INFORMATION CAN ALSO BE FOUND IN OUR LATEST SPECIAL WEATHER STATEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CLEAR SKIES TUESDAY EVENING AND LIGHT WINDS IN A COLD AIR MASS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO MID 30S ACROSS SOUTHWEST VIRGINIA...EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA. WIDESPREAD FROST IS LIKELY WHICH WILL LIKELY DAMAGE GROWING VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM LATE TODAY THROUGH THE EVENING HOURS. TG/TD
In the hours before
Local storm report, Apr 4, 10:55 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 4 NE SHOOTING CREEK 35.07N 83.60W
04/04/2011 CLAY NC LAW ENFORCEMENT
MULTIPLE TREES DOWN ALONG HIGHWAY 64 EAST
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:00 AM EDT | Areal Flood Advisory | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 4 hr |
| Apr 4, 8:17 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 118 min |
| Apr 5, 11:42 AM EDT | River Flood Warning | MRX | Cocke | 6 hr |
Nearby
Frost Advisories in Virginia, 2011Frost Advisories in Tennessee, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.